Bipolar Disorder Community
Abilify side effects
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Abilify side effects

When I got up this morning I was light headed, dizzy, felt like I was going to faint, and had vision problems, and sweating. After I have been awake for a while they have slowly went away I am still a tiny bit dizzy, and drowsy still after 2 cups of coffee I just feel like I am not waking up still feel half asleep. Does anyone know if these side effects are serious or if it is something that will go away as I get use to the medication. I know I should be asking my doctor these questions but it is the weekend and my doctor is not in his office until Monday.
Blank
585414_tn?1288944902
  Yes some of those side effects may be of concern but only a psychiatrist would understand them in full so it might be worthwhile to page them to make sure. Some of this may be related to blood pressure drop when starting to stand (called orthostatic hypotention) which is a common medication side effect that I have experienced as well. It would be worth discussing with them. Also it may be related to dosage and titration issues. Think back if you may have taken the Abilify at a slightly different time and what the specific titration you have for this. All of this would be worth discussing with your psychiatrist but for right now just ask them if anything of concern is happening and what to do next.
9 Comments Post a Comment
Blank
585414_tn?1288944902
  Yes some of those side effects may be of concern but only a psychiatrist would understand them in full so it might be worthwhile to page them to make sure. Some of this may be related to blood pressure drop when starting to stand (called orthostatic hypotention) which is a common medication side effect that I have experienced as well. It would be worth discussing with them. Also it may be related to dosage and titration issues. Think back if you may have taken the Abilify at a slightly different time and what the specific titration you have for this. All of this would be worth discussing with your psychiatrist but for right now just ask them if anything of concern is happening and what to do next.
Blank
Avatar_n_tn
well like lamictal i ended up with red sploches and rash all over from that drug. however seroquel worked for a great many years before it got toxic and started seriously affecting my health.. so now im tryin saphris,,, im a bit nervous but anything has got to be bettter than bein up n my head with NO HELP ];>~
Blank
2010625_tn?1329375656
I am just not going to take it. What I experienced today was horrible and I definitely don't want to repeat it. I am to the point where I don't want to take any drug in this category because all they do is make me sick in one way or another. When I stand up I have been feeling like crap and slightly dizzy all day and I got this weird headache that is making my head feel weird. WTF all these drugs are efen crap and they can shove it. >:-@
Blank
2010625_tn?1329375656
Well great now I think I am having withdrawal symptoms. Geeze this is exhausting switching medicines having them make me sick. I was on my 4th one. oh well I call my doc tomorrow. They will probably just put me on another medication that makes me sick hmm more like a poison really, but if I don't take something I will probably get manic. I can't win for loosing. What a horrible disease and horrible treatment....it makes me want to stab myself, lol.
Blank
1985196_tn?1402193698
Yes it suck's all of it huh ? if it's not 1 thing it's another , i know exactly what your going through atm they just recently put me on a anti depressant to go with my Seroquel and man has it been stuffing me around the side effect's are hellish to say the least .
Blank
1985196_tn?1402193698
I've been going through this procedure for the last 10 year's (on and off meds) and it get's old pretty quick lol , it seems that stability is so precious it's a hard thing for us to grasp .
Blank
Avatar_m_tn
my doctor gave me wellbutrin but the generic kind 150mg a day and abilify 10mg. i took it day one felt like i was going to vomit. when i tried to sleep i tossed and turned it seemed to make me sleepy just couldn't sleep. The abilify well i took that too and felt that i was going to vomit i couldn't smoke i couldn' t eat i am not sure from which drug this is happening from. when i woke up my teeth hurted for half the day as if i got hit by a semi in the mouth. I am still slow since i took it and still feel sick. is this really happening off one dose. i was suppose to be taking this for a while and i just started it cause i am going crazy.and if this is a side effect what do i tell my shrink i have been on so many meds>
Blank
585414_tn?1288944902
  When a person starts a medication often the side effects are at their worst at first and a person is better able to tolerate the medication over time. However you should let your psychiatrist know about these side effects. Nausea could potentially be prevented by taking a medication with food if your psychiatrist says that would work out. Also some medications have coated versions of them that are better able to tolerate as regards nausea Also some people dont react as well to generics although each person responds differently to each medication. Short term movement disorders are common from antipsychotics and can be treated with a side effect pill within a psychiatrist's clinical discretion. It would be worthwhile to discuss all this with your psychiatrist as the side effects you could described could most likely be addressed.
Blank
Avatar_f_tn
I totally understand. I have the same reaction to the medications for bp. I have just come off seroquel again for the 3rd time. I have tried to manage bp holistically but I can't on a long term basis especially when there is added stress in my life. But I also can't function on the meds. Sometimes I just take the Xanex at night or during panic attacks but I don't like to take it too often because I know how addictive benzos can become. Bp ***** and is very hard to manage. I totally understand what you are going through.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
Avatar_f_tn
Blank
Anonymouse88
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
Anneinside
MN
3092482_tn?1383176848
Blank
weaver71
CA